Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Pain right upper stomach, elevated liver enzymes, on anti-inflammatories for arthritis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   I have very sore lower ribs, both sides are very sore to touch. Pain is worst on right side. My latest liver functions are increasing elevated, now over 270.
Doctor :   hi
User :   hi Doc
Doctor :   Dr. XXXXXXXX here.
User :   Nice to meet you
Doctor :   when was the latest liver test done?
Doctor :   could you describe the symptoms in detail?
User :   last week, I haven't touched alcohol for over 3 yrs
User :   a lot of discomfort in lower right rib cage, feels like something is in there pushing up under my ribs
Doctor :   ok. when was your last health check done?
User :   I have three monthly liver function tests, my lfts were over 1000 when I was drinking
User :   i see my doctor regularly but not sure what you mean by health check
Doctor :   please provide your age, gender, location, occupation, height, weight, details of past medical illness if any.
Doctor :   i meant to ask the same-regarding your visits to doctor and examination
Doctor :   was anytime abdominal ultrasound done?
User :   I am 49, Work now only part time in office job
User :   ultra sound done about 3 yrs ago and was normal
Doctor :   after the liver enzymes were found to be high, was it followed up with abdominal ultrasound?
User :   i also have moderate osteo arthritis - knees, hips, spine, jaw you name it - and take anti inflamatories
Doctor :   since when you are taking anti-inflammatories?
Doctor :   and how many do you take per day?
User :   yes there was a follow up, and results were normal. But instead of functions improving they are going up by about 40 per 3 months
User :   I've been on them about 2 yrs
User :   Originally on one per day but pain is such that i take 2 per day - Fenec - decofenec
Doctor :   I would recommend you these things to do: Doctor :   1) get a ultrasound abdomen done to look for changes in liver texture
User :   yes, that can be arranged
Doctor :   2) avoid use of antiinflammatories, get the arthritis evaluated and such that you can be started on disease modifying agents
Doctor :   that will help in
Doctor :   controlling progression and also halt the pain
User :   so you think the anti inflamatories are elevating the liver functions?
Doctor :   3) make diet modifications with foods that will help in liver damage recovery like avoiding red meat, and fried/oily foods.
Doctor :   anti-inflammatories would be one of the causes
Doctor :   the ultrasound will tell us more about the changes in texture
User :   thank you, I have never heard of disease modifying agents for arthritis
Doctor :   and narrow down the possibilities that could be responsible for such changes
Doctor :   the next time you visit your treating doctor, you can discuss these with him.
User :   I also take olanzapine which can affect the liver aparently
Doctor :   4) you can also discuss with him for possibilities to start you on supplements that aid in liver damage recovery.
Doctor :   have you followed what I have said?
User :   yes, I understand
Doctor :   is there anything else you would like to ask me?
User :   just wondering if the pain could be linked to the liver, or something else
Doctor :   yes, the pain could be linked to it
Doctor :   as the liver grows due to damage
Doctor :   and stretches the capsule covering it
Doctor :   which is rich in nerve supply
Doctor :   resulting in severe pain
User :   Thank you Doctor AAAAAAA I will discuss with my gp
Doctor :   have you followed?
Doctor :   is there anything else you would like to ask me?
User :   I have a much better understanding of where the pain comes from now. Thank you.
Doctor :   Please fill the feedback form say done when done.
Doctor :   Thanks for consulting me. Bye for now. Please chat with our doctors 24/7 for medical queries. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor